Hail, Benton
- When
- May 19, 7:06 PM EST to 7:08 PM EST
- Where
- Benton County, Earl Park
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.683, -87.417
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 19, 2:45 PM EST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 245 PM CDT THU MAY 19 2005 .DISCUSSION... BAND OF THUNDERSTORMS DEVELOPING AND MOVING THROUGH NRN IL IN AREA THAT GOT PRETTY GOOD INSOLATION THE LAST FEW HOURS. DEWPOINTS OVER WEST CENTRAL ILLINOIS ARE MARGINAL BUT THERE IS A PRETTY GOOD MOIST AXIS ACROSS EAST HALF OF IL. THUNDERSTORMS WITH POTENTIAL FOR LARGE HAIL WILL CONTINUE TO MOVE ACROSS THE AREA NEXT FEW HOURS. THUNDERSTORMS SHOULD DIMINISH THIS EVENING WITH LACK OF HEATING AND AS UPPER LOW DROPS SE INTO INDIANA. DRYING OUT FRIDAY WITH RIDGING ACROSS WESTERN GREAT LAKES AREA. NORTHEAST WIND SHOULD BRING MORE SIGNIFICANT LAKE COOLING THAN LAST 2 DAYS. NEXT SYSTEM COMING IN SATURDAY NIGHT AND SUNDAY WITH ANOTHER UPPER LOW DEVELOPING AND DROPPING SE. CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT INTO SUNDAY MORNING...THEN SHOWERS POSSIBLE SUNDAY AFTERNOON AS UPPER LOW AND COLD POOL DROP SE ACROSS THE AREA. LOOKS LIKE A PROLONGED PERIOD OF CLOUDINESS INTO MON AND TUE AS UPPER LOW WOBBLES AROUND NE STATES BUT WILL NOT HAVE ANY PRECIP IN FORECAST. NEXT CHANCE OF RAIN LOOKS TO BE WEDNESDAY NIGHT AND THURSDAY. SEASONABLE TEMPS BUT LAKE COOLING ALMOST EVERYDAY FOR THE NEXT WEEK. ALLSOPP && .AVIATION... FOR 18Z TAFS...GOOD CYCLONIC CIRCULATION OVER TERMINALS TODAY. AS SFC TROF FROM WI POKES SE INTO NRN IL. THIS PROGGED TO SLOWLY DROP SOUTH AND EAST THRU TNGT. MRNG FORMATION OF LOW SC IN CNTRL IL SHIFTING EAST NOW AND OPENING NRN IL TO DIURNAL HEATING. ALREADY SHOWERS DEVELOPING NEAR DBQ. CUD BE SOME TSTMS POTENTIAL HERE BUT EXPECT BETTER CAPES SOUTH AND EAST OF TERMINALS THIS AFTN. AM LEAVING TSTMS ACTIVITY OUT OF TERMINALS FOR NOW. WILL AMEND AS DEVELOPMENT GETS UNDERWAY TO SEE COVERAGE AND LOCATION. APPEARS TO BE FORMING ON LEADING EDGE OF AC SWINGING EAST ACROSS SRN WI NRN IL. THIS WUD BE IN ORD VCNTY BTWN 2-3PM. SFC WINDS SHIFTING TO NORTH BY EVENING AS LOW DROPS SOUTH AND EAST. IFR CIGS AND MVFR VSBY IN WI SHUD MOVE OVER BORDER SHORTLY THEREAFTER AND MOVE INTO TERMINALS OVERNIGHT. AS HIGH BUILDS DOWN THRU WI/LK MICH FRIDAY...SHUD SEE SOME DRYING TO LIFT IFR CIGS AND MVFR VSBYS BY NOONTIME. THIS QUESTIONABLE BUT WILL GO ALONG WITH ETA GUIDANCE THIS FAR OUT. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT THU MAY 19 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -201100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT THU MAY 19 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING UNTIL ABOUT 900 PM. THE MAIN THREAT IS LARGE HAIL. WEAK LOW PRESSURE FROM WESTERN WISCONSIN TO NORTHERN ILLINOIS WILL MOVE SOUTHEAST LATE THIS AFTERNOON AND THIS EVENING. WARM MOIST UNSTABLE AIR WILL BE OVER THE EAST HALF OF ILLINOIS AND NORTHERN INDIANA. THE THUNDERSTORM THREAT WILL DIMINISH AFTER SUNSET AS THE ATMOSPHERE STABILIZES AND THE LOW MOVES SOUTHEAST. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-201100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 400 PM CDT THU MAY 19 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING UNTIL ABOUT 900 PM. THE MAIN THREAT IS LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE ILLINOIS AND INDIANA NEAR SHORE WATERS FOR HAZARDOUS WINDS AND WAVES. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) ALLSOPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
618 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL CHEBANSE 41.00N 87.91W
05/19/2005 2.75 INCH IROQUOIS IL EMERGENCY MNGR
LAW ENFORCEMENT REPORTED BASEBALL SIZED HAIL AT MILE
MARKER 302 ON I-57 AT KANKAKEE-IROQUOIS COUNTY LINE.
&&
STACHNIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
621 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG PLAINFIELD 41.62N 88.20W
05/19/2005 WILL IL NWS EMPLOYEE
LARGE TREE DOWN ON CATAN FARM ROAD NEAR DRAUDEN ROAD
&&
STACHNIKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
637 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST DE KALB 41.93N 88.75W
05/19/2005 60 MPH DE KALB IL TRAINED SPOTTER
WIND GUSTS TO 60 MPH AND INTENSE RAINFALL
0402 PM HAIL ROCKTON 42.45N 89.07W
05/19/2005 1.75 INCH WINNEBAGO IL EMERGENCY MNGR
0405 PM HAIL ROSCOE 42.42N 89.01W
05/19/2005 0.88 INCH WINNEBAGO IL TRAINED SPOTTER
0407 PM HAIL 2 SW ROSCOE 42.40N 89.03W
05/19/2005 1.50 INCH WINNEBAGO IL CO-OP OBSERVER
0418 PM HAIL POPLAR GROVE 42.37N 88.82W
05/19/2005 1.00 INCH BOONE IL AMATEUR RADIO
NEAR ROUTE 173 IN CENTRAL BOONE COUNTY
0420 PM HAIL PLAINFIELD 41.62N 88.20W
05/19/2005 1.25 INCH WILL IL TRAINED SPOTTER
HALF DOLLAR SIZED HAIL AT ROUTE 59 AND THEODORE
0427 PM TSTM WND DMG YORKVILLE 41.64N 88.45W
05/19/2005 KENDALL IL EMERGENCY MNGR
TELEPHONE POLE NUMEROUS OAK TREES DOWNED NEAR WALKER AND
SCHLAPP ROAD
0428 PM HAIL S POPLAR GROVE 42.37N 88.82W
05/19/2005 1.00 INCH BOONE IL EMERGENCY MNGR
MULTIPLE REPORTS OF QUARTER AND PEA SIZED HAIL
0428 PM HAIL OSWEGO 41.70N 88.33W
05/19/2005 0.75 INCH KENDALL IL TRAINED SPOTTER
NEAR ROUTE 34
0431 PM HAIL PLAINFIELD 41.62N 88.20W
05/19/2005 0.88 INCH WILL IL TRAINED SPOTTER
HAIL AT 135 AND STEWARD ROAD
0431 PM FLOOD PLAINFIELD 41.62N 88.20W
05/19/2005 WILL IL TRAINED SPOTTER
ROADS FLOODING AT 135 AND STEWARD ROAD
0431 PM TSTM WND GST PLAINFIELD 41.62N 88.20W
05/19/2005 60 MPH WILL IL PUBLIC
WIND GUSTS TO 60 MPH AT THEODORE AND ROUTE 59
0435 PM HAIL S PLAINFIELD 41.62N 88.20W
05/19/2005 1.00 INCH WILL IL TRAINED SPOTTER
HAIL AT I-55 AND I-80 INTERSECTION
0435 PM TSTM WND DMG PLAINFIELD 41.62N 88.20W
05/19/2005 WILL IL TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWNED NEAR ROUTE 30 AND 59
0435 PM HAIL SHOREWOOD 41.52N 88.20W
05/19/2005 1.75 INCH WILL IL NWS EMPLOYEE
0440 PM HAIL LAKE SUMMERSET 42.45N 89.40W
05/19/2005 0.88 INCH WINNEBAGO IL TRAINED SPOTTER
0441 PM HAIL SHOREWOOD 41.52N 88.20W
05/19/2005 1.00 INCH WILL IL TRAINED SPOTTER
QUARTER SIZED HAIL AT I-55 AND ROUTE 52
0444 PM TSTM WND DMG 3 NW YORKVILLE 41.67N 88.49W
05/19/2005 KENDALL IL EMERGENCY MNGR
RAILROAD GATES BLOWN DOWN NEAR ELDMAIN ROAD AND ROUTE 34
0450 PM HAIL WOODSTOCK 42.31N 88.44W
05/19/2005 0.88 INCH MCHENRY IL EMERGENCY MNGR
0505 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/19/2005 0.88 INCH MCHENRY IL EMERGENCY MNGR
0514 PM HAIL E CRYSTAL LAKE 42.23N 88.33W
05/19/2005 1.75 INCH MCHENRY IL AMATEUR RADIO
0517 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/19/2005 1.75 INCH MCHENRY IL TRAINED SPOTTER
GOLF BALL SIZED HAIL AND LARGER COVERING THE GROUND
0521 PM HAIL CARY 42.21N 88.25W
05/19/2005 1.25 INCH MCHENRY IL TRAINED SPOTTER
HALF DOLLAR SIZED HAIL COVERING THE GROUND
0536 PM FLOOD CRYSTAL LAKE 42.23N 88.33W
05/19/2005 MCHENRY IL TRAINED SPOTTER
NUMEROUS ROADS BLOCKED DUE TO FLOODING...AT LEAST 6
INCHES STANDING WATER.
0545 PM HAIL BARRINGTON 42.15N 88.13W
05/19/2005 0.75 INCH COOK IL EMERGENCY MNGR
PENNY SIZED HAIL AT BARRINGTON FIRE DEPARTMENT IN LAKE
COUNTY
0550 PM TSTM WND GST 1 E WILMINGTON 41.30N 88.14W
05/19/2005 60 MPH WILL IL TRAINED SPOTTER
NEAR ROUTE 53 AND WILMINGTON-PEOTONE ROAD
0604 PM HAIL HERSCHER 41.05N 88.10W
05/19/2005 0.75 INCH KANKAKEE IL CO-OP OBSERVER
0616 PM HAIL CHEBANSE 41.00N 87.91W
05/19/2005 2.75 INCH IROQUOIS IL EMERGENCY MNGR
LAW ENFORCEMENT REPORTED BASEBALL SIZED HAIL AT MILE
MARKER 302 ON I-57 AT KANKAKEE-IROQUOIS COUNTY LINE.
0616 PM TSTM WND DMG PLAINFIELD 41.62N 88.20W
05/19/2005 WILL IL NWS EMPLOYEE
LARGE TREE DOWN ON CATAN FARM ROAD NEAR DRAUDEN ROAD
&&
STACHNIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
651 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WATSEKA 40.78N 87.73W
05/19/2005 IROQUOIS IL TRAINED SPOTTER
SEVERAL TREES DOWN IN WATSEKA
&&
STACHNIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 655 PM CDT THU MAY 19 2005 ILZ003>006-008-010>014-019>023-032-039-200100- BOONE-COOK-DEKALB-DUPAGE-FORD-GRUNDY-KANE-KANKAKEE-KENDALL-LAKE- LASALLE-LEE-LIVINGSTON-MCHENRY-OGLE-WILL-WINNEBAGO- 655 PM CDT THU MAY 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 290 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 17 COUNTIES IN CENTRAL ILLINOIS LIVINGSTON... IN EAST CENTRAL ILLINOIS FORD... IN NORTH CENTRAL ILLINOIS BOONE... DE KALB... LA SALLE... LEE... OGLE... WINNEBAGO... IN NORTHEAST ILLINOIS COOK... DUPAGE... GRUNDY... KANE... KANKAKEE... KENDALL... LAKE ILLINOIS... MCHENRY... WILL... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS NORTHERLY ISLAND TO CALUMET HARBOR IL... WILMETTE HARBOR TO NORTHERLY ISLAND IL... WINTHROP HARBOR TO WILMETTE HARBOR IL... THIS INCLUDES THE CITIES OF...JOLIET...CHICAGO...PIPER CITY... DEKALB...MORRIS...OREGON...AURORA...BELVIDERE...PONTIAC...DIXON... ROCKFORD...OTTAWA...OSWEGO...WAUKEGAN...KANKAKEE AND WOODSTOCK. INZ001>002-200100- LAKE-PORTER- 655 PM CDT THU MAY 19 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 293 FOR THE FOLLOWING AREA... IN INDIANA THIS CANCELS 2 COUNTIES IN NORTHWEST INDIANA LAKE INDIANA... PORTER... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS BURNS HARBOR TO MICHIGAN CITY... CALUMET HARBOR IL TO GARY IN... GARY INDIANA TO BURNS HARBOR... THIS INCLUDES THE CITIES OF...VALPARAISO AND GARY. ILZ033-200200- IROQUOIS- 655 PM CDT THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 290 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY IN EAST CENTRAL ILLINOIS IROQUOIS... THIS INCLUDES THE CITIES OF...WATSEKA. INZ010>011-019-200200- BENTON-JASPER-NEWTON- 655 PM CDT THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS VALID UNTIL 9 PM CDT... IN INDIANA THIS WATCH INCLUDES 3 COUNTIES IN NORTHWEST INDIANA BENTON... JASPER... NEWTON... THIS INCLUDES THE CITIES OF...RENSSELAER...MOROCCO AND FOWLER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
703 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL N WATSEKA 40.78N 87.73W
05/19/2005 1.75 INCH IROQUOIS IL CO-OP OBSERVER
GOLF BALL SIZED HAIL ON THE NORTHERN EDGE OF WATSEKA AND
SHELDON
&&
STACHNIKThe Chicago radar (KLOT), 117 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Several road signs were blown down.
Half dollar size hail fell near State Road 18 and 71.
Several trees were uprooted and numerous tree limbs were blown down. One barn and one house trailer were leveled. A parked tractor trailer was blown over. Several barns suffered roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433791, 5433792, 5433793, 5433794, 5433795.